Alert archive / Texas / Flash Flood Watches in 2006
Flash Flood Watch 1, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood watch at Jun 1, 2006, 11:51 PM CDT for 8 counties in Texas. It took effect at Jun 2, 2006, 12:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2006, 11:51 PM CDT (04:51 UTC)
- In effect from
- Jun 2, 2006, 12:00 AM CDT
- Expired
- Jun 2, 2006, 3:40 PM CDT
- In force
- 16 hr
- Issued by
- NWS Brownsville, TX
- Flood severity
- None
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 869 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 9:00 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 1, 9:00 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 900 PM CDT THU JUN 1 2006 .DISCUSSION...SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS HAVE PERSISTED THE ENTIRE SHIFT. PWAT IS AROUND 1.8 INCHES...SO A LIFTING MECHANISM IS COLLABORATING TO BRING ABOUT THE ONGOING CONVECTION. LOSS OF DAYTIME HEATING WILL AMELIORATE THE INTENSITY IF NOT THE AREAL COVERAGE TONIGHT. THE MID LEVEL WEAKNESS WILL PERSIST OVER THE GENERAL AREA OF DEEP SOUTH TEXAS IN THE SHORT TERM...LEADING TO SCATTERED SHOWERS AGAIN ON FRIDAY AND INTO FRIDAY NIGHT. THE PRESENT GRID PACKAGE AND ZONE FORECAST LOOKS REASONABLE FOR THE TIME BEING...SO NO UPDATE PLANNED. && .PREV DISCUSSION...ISSUED AT 145 PM CDT THU JUN 1 2006...THE BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 1.65 AND A K-INDEX OF 37. SHOWERS HAVE DEVELOPED OVER DEEP SOUTH TEXAS THIS AFTERNOON DUE TO CONSIDERABLE MOISTURE AND THE AIRMASS BEING VERY UNSTABLE. AN AREA OF LOW PRESSURE JUST OFF THE SOUTH TEXAS COASTLINE EAST OF CORPUS CHRISTI IS SLOWLY MOVING WEST. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP EVEN MORE LATER THIS AFTERNOON DUE TO DAYTIME HEATING...BUT CLOUDINESS OVER DEEP SOUTH TEXAS WILL INHIBIT SOME SHOWERS AND THUNDERSTORMS. THE AREA OF LOW PRESSURE SHOULD SLOWLY TRACK WEST OVER SOUTH TEXAS TONIGHT AND FRIDAY CAUSING A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE DAYTIME HOURS ON FRIDAY. THE AREA OF LOW PRESSURE SHOULD BE OVER SOUTHWEST TEXAS BY FRIDAY NIGHT...CAUSING SHOWERS AND THUNDERSTORMS TO DECREASE VERY RAPIDLY. TEMPERATURES SHOULD BE SLIGHTLY BELOW NORMAL ON FRIDAY DUE TO CLOUD COVER. A RELATIVELY DRY AND STABLE AIRMASS WILL BE THE RULE OVER DEEP SOUTH TEXAS FOR THE WEEKEND. && .MARINE...AT 6PM BUOY020 REPORTED SOUTHEAST WINDS AT 4 KNOTS AND SEAS 3 FEET. LIGHT WINDS AND SEAS ARE EXPECTED DURING THE NEXT FEW DAYS WITH A WEAK LOCAL GRADIENT. LOW PRESSURE THAT DRIFTED ASHORE DURING THE LAST 24 HOURS IS EXPECTED TO PUSH BACK OVER WATER TOMORROW WITH CONTINUED SHOWER AND THUNDERSTORM ACTIVITY. SOME STORMS COULD HAVE FREQUENT LIGHTNING AND HEAVY DOWNPOURS. MARINERS SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. && .AVIATION...CIGS ARE EXPECTED TO COME BACK DOWN LATER THIS EVENING AS THE LOW PRESSURE SYSTEM MOVES BACK TO THE REGION WITH SHOWER AND THUNDERSTORM ACTIVITY. EXPECT BRIEF GUSTY AND VARIABLE WINDS... HEAVY DOWNPOURS AND REDUCED VIS NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 72 84 72 89 72 / 40 50 20 10 0 BROWNSVILLE 71 87 71 91 71 / 40 50 20 10 0 HARLINGEN 70 87 70 92 70 / 40 50 20 10 0 MCALLEN 72 90 72 95 72 / 40 50 20 10 0 RIO GRANDE CITY 73 89 73 95 74 / 40 50 20 10 0 SOUTH PADRE ISLAND 73 84 73 87 74 / 40 50 20 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 54/64/VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 1, 5:06 AM CDT, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 506 AM CDT THU JUN 1 2006 TXZ248>257-021100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 506 AM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED ALONG THE NORTHWESTERN COAST OF THE GULF OF MEXICO ALONG WITH THE AFTERNOON SEA BREEZE WILL PRODUCE A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS OVER PORTIONS OF THE RIO GRANDE VALLEY AND THE ADJACENT COASTAL WATERS AT TIMES THROUGH THIS EVENING. SOME OF THE ISOLATED THUNDERSTORMS MAY BECOME STRONG PRODUCING LOCALIZED HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH. TURN AROUND...DONT DROWN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL LOW PRESSURE SYSTEM ALONG WITH THE AFTERNOON SEA BREEZE WILL PRODUCE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES OVER DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS ON FRIDAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH. TURN AROUND...DONT DROWN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IF FLOODING RAINS DEVELOP TODAY OR FRIDAY.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:24 AM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Jun 2, 1:52 AM CDT | Flash Flood Warning | BRO | Kenedy | 113 min |
| Jun 2, 5:39 AM CDT | Marine Weather Statement | BRO | 2 hr | |
| Jun 2, 6:59 AM CDT | Flash Flood Warning | BRO | Kenedy | 61 min |
| Jun 2, 7:08 AM CDT | Flash Flood Warning | BRO | Brooks | 67 min |
| Jun 2, 8:55 AM CDT | Flash Flood Warning | BRO | Willacy | 50 min |
| Jun 2, 9:31 AM CDT | Flash Flood Warning | BRO | Cameron | 44 min |
Nearby
Flash Flood Watches in Texas, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.